Florida, 2005

Hail in Florida, March 25, 2005

March 25, 2005 · NWS JAX · 1 event in 1 county or zone

A car window was busted by golfball size hail. The hail also covered the ground.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A car window was busted by golfball size hail. The hail also covered the ground.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 25, 2:30 AM EST, 6 hours 30 minutes earlier.

Area forecast discussion, Mar 25, 2:30 AM EST, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 AM EST FRI MAR 25 2005

.SYNOPSIS...WARM FRONT IS LOCATED JUST SOUTH OF THE CWA TONIGHT
WHILE A PEEK AT SATELLITE AND RADAR SHOWS SOME INTERESTING
FEATURES. A SHORTWAVE IS RAPIDLY MOVING EWD ALONG THE SUB-TROPICAL
JET THAT STRETCHES ALONG THE GULF COAST AND NORTH FLORIDA. NUMEROUS
TSTMS ARE NOW IN THE NERN GULF. THIS IMPULSE HAS BEGUN TO INTERACT
WITH THE WARM FRONT AND QUITE A BIT OF CONVECTION IS DEVELOPING WITH
A BAND OF SHOWERS MOVING INTO MARION COUNTY. AT THIS HOUR LIGHTNING
REMAINS OVER THE OPEN WATERS.

&&

.SHORT TERM...GFS DOES WELL WITH INITIALIZATION OF THE SHORTWAVE
ENERGY AND WARM FRONT...AND SHOWS IMPRESSIVE OMEGA FIELD OVER THE
REGION THIS MORNING WITH MOSTLY ELEVATED CONVECTION PRODUCING
INTENSE LIGHTNING...HAIL AND STRONG WINDS. WARM AIR ADVECTION WILL
PUSH TEMPS INTO MID/UPPER 70S TO AROUND 80. MODERATE LLVL JET AND
DEEP LAYER SHEAR COULD PRODUCE A FEW SEVERE TSTMS BY AFTN. LIKELY
POPS EXPECTED FOR SRN TIER TAPERING TO 40% FOR SE GA. TONIGHT WILL
BRING A LULL IN ACTIVITY.

STORMS RETURN ON SATURDAY AND THE CWA IS ONCE AGAIN IN SLIGHT RISK
FOR SEVERE TSTMS. IN A NUTSHELL...SOUTHWESTERLY FLOW WILL PUMP GULF
MOISTURE INTO THE WARM FRONT OVER THE REGION CREATING VERY UNSTABLE
AIR MASS. STRONG STORMS WILL DEVELOP ALONG THE WARM FRONT AS IT
LIFTS NWD...THEN ON SUNDAY A SQUALL LINE WITH MORE STRONG STORMS
PRECEDING A COLD FRONT IS EXPECTED TO MOVE THROUGH IN THE AFTERNOON
AND EVENING.

.LONG TERM...THE DEEP SHORTWAVE TROUGH FINALLY EXITS THE EAST COAST
ON MONDAY DRIVING THE COLD FRONT SE OF THE AREA. DRIER AND MORE
SEASONABLE WEATHER IS EXPECTED THROUGH THE REMAINDER OF THE WEEK.

&&

.MARINE...GENERALLY LIGHT TO MODERATE SOUTHERLY FLOW WILL CONTINUE
THROUGH THE WEEKEND OVER THE COASTAL WATERS. NEXT SIGNIFICANT
INCREASE IN WINDS EXPECTED MONDAY ONCE THE COLD FRONT PUSHES
THROUGH. NO HEADLINES FOR TODAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  75  59  81  63 /  40  20  30  60
SSI  73  62  75  63 /  40  20  30  60
JAX  79  63  80  64 /  40  20  40  50
SGJ  78  65  76  66 /  50  20  40  50
GNV  80  63  82  65 /  50  20  40  40
OCF  80  64  83  66 /  50  20  30  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

PUBLIC...TRABERT
MARINE/FIRE WX....CAMP
Hazardous weather outlook, Mar 25, 6:03 AM EST, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
603 AM EST FRI MAR 25 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-261100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
603 AM EST FRI MAR 25 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 PM EST...

A WARM FRONT OVER THE REGION IN COMBINATION WITH A SERIES OF UPPER
LEVEL DISTURBANCES WILL CAUSE STRONG TO SEVERE THUNDERSTORMS TO
DEVELOP TODAY. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WINDS...LARGE HAIL AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE
WEEKEND...

A SERIES OF STRONG DISTURBANCES WILL PUSH ACROSS THE FORECAST AREA
THROUGH EASTER SUNDAY. STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL
BE POSSIBLE EACH DAY. THESE THUNDERSTORMS MAY BE ACCOMPANIED BY
DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL TV OR RADIO
STATION FOR THE LATEST WARNINGS...WATCHES AND STATEMENTS FROM THE
NATIONAL WEATHER SERVICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO ACTIVATE WHEN STORMS ARE IN THE AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MKT

In the hours before

Special weather statement, Mar 25, 8:10 AM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
810 AM EST FRI MAR 25 2005

GAZ151-251400-
PIERCE GA-
810 AM EST FRI MAR 25 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PIERCE COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 900 AM EST...

AT 810 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 10 MILES WEST OF BRISTOL...OR ABOUT 11
MILES SOUTHEAST OF ALMA...MOVING EAST AT 40 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BRISTOL AND PATTERSON
THROUGH 900 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Special weather statement, Mar 25, 8:14 AM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
814 AM EST FRI MAR 25 2005

GAZ150-164-251400-
CHARLTON GA-WARE GA-
814 AM EST FRI MAR 25 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN CHARLTON
AND CENTRAL WARE COUNTIES FOR STRONG THUNDERSTORM HAIL VALID UNTIL
900 AM EST...

AT 814 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER WARE COUNTY...OR ABOUT 9 MILES
NORTHWEST OF STEVEN FOSTER STATE PARK...MOVING EAST AT 35 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS IN THE CENTRAL OKEFENOKEE
NATIONAL WILDLIFE REFUGE THROUGH 900 AM EST. HAIL UP TO ONE HALF
INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Mar 25, 8:20 AM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
820 AM EST FRI MAR 25 2005

FLZ020>022-251415-

COLUMBIA FL-HAMILTON FL-SUWANNEE FL-
820 AM EST FRI MAR 25 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE...
COLUMBIA AND HAMILTON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL
VALID UNTIL 915 AM EST...

AT 820 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES NORTHWEST OF
SUWANNEE SPRINGS...MOVING EAST AT 30 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SUWANNEE SPRINGS...JASPER
AND WHITE SPRINGS THROUGH 915 AM EST. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Local storm report, Mar 25, 8:37 AM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
837 AM EST FRI MAR 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HAIL             5 N WILLACOOCHEE        31.41N 83.05W
03/25/2005  1.75 INCH        ATKINSON           GA   EMERGENCY MNGR

0615 AM     HAIL             6 N FOLKSTON            30.92N 82.01W
03/25/2005  1.75 INCH        CHARLTON           GA   PUBLIC

0825 AM     HAIL             WHITE SPRINGS           30.34N 82.76W
03/25/2005  1.00 INCH        HAMILTON           FL   EMERGENCY MNGR

0825 AM     HAIL             4 SW JASPER             30.48N 83.00W
03/25/2005  1.00 INCH        HAMILTON           FL   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED AT I-75 AND HIGHWAY 129

&&

CAMP
Local storm report, Mar 25, 8:47 AM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
847 AM EST FRI MAR 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HAIL             MILLWOOD                31.27N 82.66W
03/25/2005  1.00 INCH        WARE               GA   LAW ENFORCEMENT

&&

DEESE
Local storm report, Mar 25, 8:50 AM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
850 AM EST FRI MAR 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 AM     HAIL             2 N ALMA                31.57N 82.48W
03/25/2005  1.75 INCH        BACON              GA   EMERGENCY MNGR

&&

DEESE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Suwannee

When
March 25, 9:00 AM EST
Where
Suwannee County, Live Oak
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
30.300, -82.983

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463661.